Alert archive / Virginia / High Wind Watches in 2007
High Wind Watch 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this high wind watch at Feb 24, 2007, 4:11 AM EST for Smyth County, Tazewell County, Virginia; Mercer County, West Virginia. It took effect at Feb 24, 2007, 9:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 4:11 AM EST (09:11 UTC)
- In effect from
- Feb 24, 2007, 9:00 PM EST
- Expired
- Feb 24, 2007, 1:35 PM EST
- In force
- Issued by
- NWS Blacksburg, VA
Counties Smyth County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3245 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 240911 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 411 AM EST SAT FEB 24 2007 ...STRONG WINDS EXPECTED LATE TONIGHT INTO EARLY SUNDAY... .AN INTENSIFYING STORM SYSTEM OVER THE MIDWEST WILL BRING INCREASINGLY STRONG SOUTH TO SOUTHEAST WINDS LATE TONIGHT INTO SUNDAY MORNING. VAZ007-009-WVZ042-241700- /O.NEW.KRNK.HW.A.0002.070225T0200Z-070225T1700Z/ TAZEWELL-SMYTH-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLUEFIELD 411 AM EST SAT FEB 24 2007 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 35 MPH LATE TONIGHT...WITH GUSTS AS HIGH AS 65 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO OCCUR OVER SOUTHERN MERCER COUNTY...WEST VIRGINIA INTO WESTERN TAZEWELL AND NORTHWESTERN SMYTH COUNTIES IN VIRGINIA. SPECIFICALLY...THE HIGHEST GUSTS WILL LIKELY OCCUR JUST TO THE WEST OF HIGHER RIDGE LINES IN THESE AREAS. SOME UNCERTAINTY REMAINS WITH THE EVENTUAL STRENGTH OF WINDS TONIGHT. IF IT APPEARS STRONG WINDS ARE IMMINENT...A HIGH WIND WARNING WILL BE ISSUED. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ LAWRENCE
2 follow-up statements
000 WWUS71 KRNK 241533 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1033 AM EST SAT FEB 24 2007 ...STRONG WINDS EXPECTED LATE TONIGHT INTO EARLY SUNDAY... .AN INTENSIFYING STORM SYSTEM OVER THE MIDWEST WILL BRING INCREASINGLY STRONG SOUTH TO SOUTHEAST WINDS LATE TONIGHT INTO SUNDAY MORNING. VAZ007-009-WVZ042-242345- /O.CON.KRNK.HW.A.0002.070225T0200Z-070225T1700Z/ TAZEWELL-SMYTH-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLUEFIELD 1033 AM EST SAT FEB 24 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EST THIS EVENING THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM EST THIS EVENING THROUGH SUNDAY MORNING. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 35 MPH LATE TONIGHT...WITH GUSTS AS HIGH AS 65 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO OCCUR OVER SOUTHERN MERCER COUNTY...WEST VIRGINIA INTO WESTERN TAZEWELL AND NORTHWESTERN SMYTH COUNTIES IN VIRGINIA. SPECIFICALLY...THE HIGHEST GUSTS WILL LIKELY OCCUR JUST TO THE WEST OF HIGHER RIDGE LINES IN THESE AREAS. SOME UNCERTAINTY REMAINS WITH THE EVENTUAL STRENGTH OF WINDS TONIGHT. IF IT APPEARS STRONG WINDS ARE IMMINENT...A HIGH WIND WARNING WILL BE ISSUED. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS71 KRNK 241835 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 135 PM EST SAT FEB 24 2007 ...STRONG WINDS EXPECTED BY EARLY SUNDAY MORNING... .AN INTENSIFYING STORM SYSTEM OVER THE MIDWEST WILL BRING INCREASINGLY STRONG SOUTH TO SOUTHEAST WINDS LATE TONIGHT INTO SUNDAY MORNING. VAZ007-WVZ042-250245- /O.UPG.KRNK.HW.A.0002.070225T0200Z-070225T1700Z/ /O.NEW.KRNK.HW.W.0005.070225T0500Z-070225T2100Z/ TAZEWELL-MERCER- INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD 135 PM EST SAT FEB 24 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 35 MPH BY SUNDAY MORNING...WITH GUSTS AS HIGH AS 65 MPH POSSIBLE INTO SUNDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR OVER SOUTHERN MERCER COUNTY...WEST VIRGINIA INTO WESTERN TAZEWELL COUNTY IN VIRGINIA. SPECIFICALLY...THE HIGHEST GUSTS WILL LIKELY OCCUR JUST TO THE WEST OF HIGHER RIDGE LINES IN THESE AREAS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ VAZ009-250245- /O.UPG.KRNK.HW.A.0002.070225T0200Z-070225T1700Z/ /O.NEW.KRNK.WI.Y.0015.070225T0500Z-070225T2100Z/ SMYTH- INCLUDING THE CITY OF...MARION 135 PM EST SAT FEB 24 2007 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 15 AND 30 MPH LATE TONIGHT...WITH GUSTS AS HIGH AS 50 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ACROSS THE HIGHER ELEVATIONS BY EARLY SUNDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Feb 24, 3:16 AM EST, 55 minutes earlier.
Area forecast discussion, Feb 24, 3:16 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
316 AM EST SAT FEB 24 2007
.SYNOPSIS...
COMPLICATED PATTERN THROUGH SUNDAY NIGHT WITH PLENTY OF STUFF
GOING ON. UPPER LOW COMING OUT OF THE ROCKIES WILL CLOSE OFF AND
HEAD TOWARD THE MIDWEST AND GREAT LAKES WITH A SHARP UPR RIDGE
OVER THE EAST. PCPN WILL QUICKLY SPREAD INTO THE AREA TONIGHT
ALONG A WARM FRONT/DEFORMATION ZONE DEVELOPING FROM ABOUT CHICAGO
SOUTHEAST ACROSS THE CWA ACCOMPANIED BY VERY STRONG WARM AIR
ADVECTION. MEANWHILE A STRONG SFC RIDGE CURENTLY RESPONSIBLE FOR
THE COLD AND VERY DRY AIR OVER THE REGION THIS MORNING WILL CREATE
AN IN SITU COLD AIR DAMMING EVENT AS THE PCPN MOVES ACROSS THE
AREA. THIS WILL RESULT IN A WINTRY MIX OVER A LARGE PORTION OF THE
FCST AREA...WITH FREEZING RAIN LOOKING TO BE THE PRIMARY PCPN
TYPE.
&&
.SHORT TERM /TODAY THROUGH TUESDAY/...
WE WILL SEE A NICE WARM UP TODAY AS WE MIX SOME WARMER AIR ALOFT
DOWN TO THE SFC...HOWEVER VERY DRY AIR WILL REMAIN AND WILL SET
THINGS UP FOR SIGNIFICANT EVAPORATIONAL COOLING AS PCPN MOVES IN
LATER TONIGHT. MANY PLACES COULD SEE SOME SLEET AT THE BEGINNING
OVER THE EVENT AS PCPN MOVES IN FROM THE WEST SHORTLY AFTER
MIDNIGHT. AREAS IN THE NORTH COULD EVEN SEE A PERIOD OF SNOW WHICH
COULD ACCUMULATE. HOWEVER WARMER TEMPS COMING IN ALOFT WILL
LIKELY CHANGE PCPN TO RAIN BY DAYBREAK SUNDAY. THERE IS STILL A
CHANCE THAT THIS CHANGOVER TO RAIN MAY NOT OCCUR VERY QUICKLY IN
THE FAR NORTH AND MORE SNOW IS POSSIBLE. ANYWAY...EVAP COOLING
WILL PUSH SFC TEMPS TO FRZG OR BELOW IN THE GEOGRAPHICALLY FAVORED
COLD AIR DAMMING AREAS.
GFS MODEL IS SHOWING SFC TEMPS CONTINUING TO FALL DURING THE DAY
SUNDAY EVEN AFTER SATURATION IS REACHED. WE ARE NOT BUYING THIS IN
LATE FEBRUARY DURING THE DAY SO WILL RESTRICT WINTER STORM WATCH
TO EXTREME NORTH AND GO WITH AN ADVISORY FOR CENTRAL COUNTIES.
ADVISORY COUNTIES WILL PROBABLY SEE A RETURN TO PLAIN RAIN SUNDAY
AFTERNOON THEN POSSIBLY BACK TO FRZG DRZL BY EVENING AS THE
SIGNIFICANT PCPN ENDS.
FREEZING DRZL WILL LIKELY CONT INTO SUNDAY EVENING...THEN OCCLUDED
FRONT PUSHES THRU AND THINGS BEGIN CLEARING OUT. THEN WITH UPR LOW
SPINNING AND FILLING OVER THE GREAT LAKES WE WILL SEE A COUPLE DAY
PERIOD OF MODERATE COLD AIR ADVECTION WITH LIGHT SNOW/RAIN SHOWERS
IN THE UPSLOPE WEST...WHICH AT THIS TIME DOES NOT LOOK SIGNIFICANT.
WIND CONCERNS...
VERTICALLY STACKED MIDWEST SYSTEM WILL CREATE A RAPID INCREASE IN
FLOW ALOFT TONIGHT AS GRADIENT QUICKLY TIGHTENS WITH INFLUX OF WARM
ADVECTION. SETUP APPEARS QUITE FAVORABLE FOR A HIGH WIND EVENT OVER
FAR SOUTHWEST VIRGINIA INTO SOUTHERN MERCER COUNTY WEST VIRGINIA.
BOTH GFS AND NAM SHOW SOUTH/SOUTHEASTERLY H85 JET INTENSIFYING TO 60
KNOTS OR BETTER BY 06Z TONIGHT...WITH STRONG CROSS BARRIER COMPONENT
SUPPORTING LOCALIZED WARNING LEVEL GUSTS. PAST SIMILAR EVENTS HAVE
PRODUCED THE HIGHEST WINDS OVER WESTERN TAZEWELL COUNTY INTO
SOUTHERN MERCER COUNTY...AS WELL AS ISOLATED SPOTS OF SMYTH
COUNTY...THE TYPICAL AREAS WHERE DAMMING WEDGE IS NOT ABLE TO
HOLD LONG. THUS...WILL HOIST A HIGH WIND WATCH FOR THESE AREAS
BEGINNING AT 9 TONIGHT THROUGH NOON SUNDAY. ELSEWHERE...MAINLY
LIGHT FLOW EXCEPT HIGHEST ELEVATIONS /ABOVE 3500 FEET/ GIVEN IN
SITU DAMMING WEDGE.
&&
.PREV DISCUSSION...
/ISSUED 1230 AM EST SAT FEB 24 2007/
AVIATION /06Z-06Z/...
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. SURFACE RIDGE
DRIFTING ACROSS THE REGION WILL PROVIDE MAINLY LIGHT AND VARIABLE
WINDS OVER THE NEXT 24 HOURS. IN THE SKY DEPARTMENT...MOSTLY CLEAR
CONDITIONS EXPECTED THROUGH 18Z...WITH AN INCREASE IN MID/HIGH
CLOUDS LATE IN THE AFTERNOON AND EVENING PER ONSET OF WARM
ADVECTION ALOFT. PRECIPITATION WILL LIKELY BE APPROACHING TOWARD
THE END OF THE TAF PERIOD WITH INCREASING LIFT GOING TO SATURATE A
VERY DRY ATMOSPHERE...THOUGH BELIEVE ANY WIDESPREAD PRECIPITATION
WILL HOLD OFF UNTIL AFTER 06Z TONIGHT.
PREV DISCUSSION...
/ISSUED 918 PM EST FRI FEB 23 2007/
SHORT TERM /REST OF TONIGHT/...
HIGH PRESSURE OVER THE GREAT LAKES REGION WILL BUILD INTO THE AREA
OVERNIGHT AND KEEP A NORTHWEST TO NORTH GRADIENT WIND OVER THE
REGION. HOWEVER...WITH CLEAR SKIES AND SUCH A DRY AIRMASS WE ARE
ALREADY RADIATING WELL ENOUGH THAT VALLEY LOCATIONS ARE BEGINNING
TO DECOUPLE. I HAVE ADJUSTED MIN TEMPS DOWN A FEW DEGREES FOR MOST
LOCATIONS BASED ON CURRENT TEMPS AND LOW DEWPOINTS. I MADE
ADJUSTMENTS TO THE CURRENT TEMP/DEWPOINT AND WIND GRIDS FROM
OBSERVATIONS. NO OTHER CHANGES WERE NEEDED.
AVIATION /00Z-24Z/...
HIGH PRESSURE BUILDING INTO FROM THE NORTH WILL CAUSE WINDS TO
SUBSIDE THIS PERIOD WITH VFR CONDITIONS EXPECTED THROUGH 00Z SUN.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZING RAIN ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EST
SUNDAY NIGHT FOR VAZ011-013-014-017-018-022-033>035-
045>047.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING
FOR VAZ019-020-023-024.
HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
VAZ007-009.
NC...NONE.
WV...FREEZING RAIN ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EST
SUNDAY NIGHT FOR WVZ044.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING
FOR WVZ045.
HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
WVZ042.
&&
SYNOPSIS...JS
SHORT TERM...JSHazardous weather outlook, Feb 24, 4:11 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 411 AM EST SAT FEB 24 2007 VAZ019-020-023-024-WVZ045-251200- ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-GREENBRIER- 411 AM EST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PRECIPITATION WILL OVERSPREAD THE AREA LATE TONIGHT...LIKELY TAKING THE FORM OF A MIX OF FREEZING RAIN AND SLEET...WITH SOME SNOW POSSIBLE AT THE ONSET. LIGHT ACCUMULATIONS OF SNOW AND ICE ARE POSSIBLE LATE TONIGHT. A WINTER STORM WATCH GOES INTO EFFECT LATE TONIGHT FOR THIS POSSIBILITY. PLEASE SEE OUR WEB SITE AT WWW.WEATHER.GOV/BLACKSBURG FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WATCH REMAINS IN EFFECT ON SUNDAY. AREAS OF FREEZING RAIN ARE EXPECTED TO PERSIST INTO SUNDAY EVENING. THE POSSIBILITY EXISTS FOR SIGNIFICANT ACCUMULATIONS OF ICE IN EXCESS OF A QUARTER INCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WINTRY PRECIPITATION AS WELL AS ANY ACCUMULATIONS OF ICE. REPORTS MAY BE EMAILED TO RNK.SKYWARN@NOAA.GOV OR PHONED IN TO 1 866 215-4324. VAZ011-013-014-017-018-022-033>035-045>047-WVZ044-251200- GILES-PULASKI-MONTGOMERY-FLOYD-CRAIG-ROANOKE-FRANKLIN-BEDFORD- AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-MONROE- 411 AM EST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PRECIPITATION WILL OVERSPREAD THE AREA LATE TONIGHT. THE PRECIPITATION IS EXPECTED TO TAKE THE FORM OF MAINLY RAIN...THOUGH AREAS OF FREEZING RAIN ARE POSSIBLE. FOR THIS REASON...A FREEZING RAIN ADVISORY IS IN EFFECT LATE TONIGHT. PLEASE SEE OUR WEB SITE AT WWW.WEATHER.GOV/BLACKSBURG FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FREEZING RAIN ADVISORY IS IN EFFECT SUNDAY FOR THE POSSIBILITY OF LIGHT FREEZING RAIN CONTINUING INTO THE EVENING HOURS. LIGHT ACCUMULATIONS OF ICE ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WINTRY PRECIPITATION AS WELL AS ANY ACCUMULATIONS OF ICE. REPORTS MAY BE EMAILED TO RNK.SKYWARN@NOAA.GOV OR PHONED IN TO 1 866 215-4324. NCZ003>006-019-020-VAZ032-043-044-058-059-251200- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY- PITTSYLVANIA-HALIFAX-CHARLOTTE- 411 AM EST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. VAZ007-009-WVZ042-251200- TAZEWELL-SMYTH-MERCER- 411 AM EST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS ARE EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE OVERNIGHT. WIND GUSTS UP TO 65 MPH ARE POSSIBLE... PARTICULARLY JUST WEST OF HIGHER RIDGE LINES. FOR THIS REASON...A HIGH WIND WATCH IS IN EFFECT TONIGHT. PLEASE SEE OUR WEB SITE AT WWW.WEATHER.GOV/BLACKSBURG FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS ARE POSSIBLE EARLY SUNDAY MORNING. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGH WINDS OR WIND DAMAGE TONIGHT INTO EARLY SUNDAY. REPORTS MAY BE EMAILED TO RNK.SKYWARN@NOAA.GOV OR PHONED IN TO 1 866 215-4324. NCZ001-002-018-VAZ010-012-015-016-WVZ043-251200- ASHE-ALLEGHANY NC-WATAUGA-BLAND-WYTHE-GRAYSON-CARROLL-SUMMERS- 411 AM EST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PRECIPITATION WILL OVERSPREAD THE AREA LATE TONIGHT. IN MOST AREAS...THE PRECIPITATION WILL REMAIN ALL LIQUID...HOWEVER POCKETS OF FREEZING RAIN ARE POSSIBLE...MAINLY ALONG THE BLUE RIDGE AND DEEPER MOUNTAIN VALLEYS...WHERE LIGHT ACCUMULATIONS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WITH POCKETS OF FREEZING RAIN WILL CONTINUE INTO SUNDAY AFTERNOON. LIGHT ICING IS POSSIBLE IN AREAS WHERE TEMPERATURES REMAIN JUST BELOW FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WINTRY PRECIPITATION AS WELL AS ANY ACCUMULATIONS OF ICE. REPORTS MAY BE EMAILED TO RNK.SKYWARN@NOAA.GOV OR PHONED IN TO 1 866 215-4324. LAWRENCE
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:09 AM EST | Winter Storm Watch | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Buena Vista, City of Covington and 1 more | 10 hr |
| Feb 24, 4:09 AM EST | Freezing Rain Advisory | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Craig and 10 more | 25 hr |
| Feb 24, 1:35 PM EST | High Wind Warning | RNK | Tazewell | 25 hr |
| Feb 24, 1:35 PM EST | Wind Advisory | RNK | Smyth | 25 hr |
| Feb 24, 2:21 PM EST | Winter Storm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Buena Vista, City of Covington and 1 more | 22 hr |
Nearby
High Wind Watches in Virginia, 2007High Wind Watches in West Virginia, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.